It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • How low is too low...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-02-2008, 07:22 AM   #1
    lylone
    Veteran
    (female)
     
    lylone's Avatar
     
    Join Date: Jul 2006
    Location: Atlanta, GA
    Posts: 433
    lylone HB User
    How low is too low...

    Hey all,

    Just was wondering if 109/62 heartrate 55, would cause dizziness and lightheadedness? I am 37 yr old female, overwieght, have SVT and HBP, am on 180mg Diltiazem twice a day, 25mg of Benicar, and 20mg of Atenolol a day. I have been working out 5+ days a week on a treadmill doing a mile to 2 miles a day in 30 minutes for probably 3 months. Lately, after exercising, I feel really sleepy and out of it. I don't get any pain, just dizzy and I have to sit down. I feel fine during the exercise and all, and usually keep my hart rate above 120 bmp. Had and SVT last month, but I was able to control it with a couple of extra Atenolols.
    I see my Internist the end of this month, but do you all think its okay to drop the benicar? I take it in the morning and all morning long I feel "out of it". Should I try to back off of it and cut a pill in half and take the half instead for awhile?

    Thanks,
    Lyl

     
    Sponsors Lightbulb
       
    Old 03-02-2008, 08:47 AM   #2
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: How low is too low...

    Hi lylone,

    How long have you been on your current medication? Has there been a recent addition or a dose increase?

    I had to take a 50mg dose of Hctz last summer for a while to help reduce edema caused by my calcium channel blocker. I was on other blood pressure medications at the time.
    The combined effect of all of my bp meds reduced my blood pressure to an all time low levels, making me very ill.
    I experienced almost constant dizziness, lightheadedness and nausea. I felt really sick and was unable to leave the house, walk or drive. My blood pressure was too low for a person with my type of hypertension. Things got back to normal a few weeks later. With an Hctz dose reduction to 25mg my blood pressure levels "normalized" (got back into the 130s-140s range) and my symptoms (except for nausea) resolved.
    You might be facing a similar dilemma. I am sure your meds were chosen and prescribed with care, based on your health status and co-existing conditions. I would be hesitant to stop taking any of the meds without your doctor's knowledge and consent. How about giving your general practicioner a call? By the way, I did go see a doctor about my dizziness etc and was told it was due to my blood pressure being too low (no surprise there!). Nothing was done at the time until the edema issues were resolved. You probably need to have your medications reviewed and the doses adjusted. You should definitely mention your dizziness on exertion and your blood pressure readings to your doctor. I would not wait until the end of the month, either.

     
    Old 03-02-2008, 05:34 PM   #3
    lylone
    Veteran
    (female)
     
    lylone's Avatar
     
    Join Date: Jul 2006
    Location: Atlanta, GA
    Posts: 433
    lylone HB User
    Re: How low is too low...

    The Diltiazem was increased back in October when I had a couple of SVTs that I could not control. I have also been nausous like you spoke of and been having issues with GERD as well. I saw my internist back in January and mentioned it to him. He blew it off and said that it was better for my bp to be low than to be high. He did tell me to try the Benicar every other day if issues continue, so I may try that.
    I have been exercising more and have cut out a lot of sodium which could be helping to lower my bp as well. I just wish the pounds would come off, but no help on that yet. I really want off the Benicar since it is a non-formulary drug and costs me a lot of $$ each time I fill it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
    Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
    If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM
    All members..... moderator2 Acne 2 05-16-2002 08:18 PM
    How to use this message board.... moderator2 Acne 0 04-17-2002 07:33 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:29 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!